A skew-symmetric representation of multivariate distributions

Jiuzhou Wang*, Joseph Boyer, Marc G. Genton

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

105 Scopus citations


This article studies a family of multivariate skew-symmetric distributions. We show that any multivariate probability density function admits a skew-symmetric representation. We derive several characteristics of this representation and establish an invariance property. We present a stochastic representation of skew-symmetric distributions which lends itself readily to simulations. The flexibility of skew-symmetric distributions is illustrated through several graphical examples.

Original languageEnglish (US)
Pages (from-to)1259-1270
Number of pages12
Issue number4
StatePublished - Oct 2004
Externally publishedYes


  • Elliptical
  • Kurtosis
  • Multimodality
  • Quadratic form
  • Skewness
  • Stochastic representation

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'A skew-symmetric representation of multivariate distributions'. Together they form a unique fingerprint.

Cite this